Minnesota, 2006

Hail in Minnesota, April 6, 2006

April 6, 2006 · NWS MPX · 13 events in 6 counties and zones

13 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 6, 9:37 AM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 6, 9:37 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 AM CDT THU APR 6 2006

.UPDATE...
BEST LAYER WARM ADVECTION/ELEVATED INSTABILITY FOCUSED JUST OUR
WEST THIS MORNING. SOME OF THE SD CONVECTION DEVELOPING SLIGHTLY
INTO FAR WESTERN MN. THIS TREND GENERALLY CONTINUING EARLY THIS
AFTERNOON. THEN 850 MB THETA E ADVECTION DOES DEVELOP FARTHER EAST
ACROSS SOUTHERN MN LATER AFTERNOON AND EVENING...FOR INCREASING
POPS. 12Z MODEL RUNS DEVELOP A SHARP GRADIENT IN QG FORCING
ACROSS SOUTH CENTRAL MN. CURRENT HIGH POPS LOOK GOOD FOR THIS
SCENARIO.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT THU APR 6 2006/

DISCUSSION...
THE LATEST NAM AND GFS MODELS AGREE THAT THE MAIN STORM THREAT WILL
REMAIN SOUTH OF OUR COUNTY WARNING AREA TODAY AND TONIGHT. THE
UPPER JET SUPPORT AND FORECAST TROP LOWERING IS EXPECTED TO REMAIN
TO OUR SOUTH WHILE DRY EAST LOW LEVEL FLOW GRADUALLY BECOMES
NORTHEAST THEN NORTH. ISENTROPIC LIFT AND THE BEST INSTABILITY OVER
OUR FORECAST AREA IS FORECAST TODAY. THESE FEATURES ARE AHEAD OF THE
BEST CHANCE OF RAIN WHICH IS EXPECTED OVER SOUTH CENTRAL MINNESOTA
TONIGHT. THIS RAIN IS EXPECTED TO BE CORRELATED WITH MID LEVEL
OMEGA AND THE DEFORMATION ON THE NORTHERN EDGE OF THE LOW PRESSURE
SYSTEM WHICH WILL BE CROSSING THE CENTRAL PLAINS STATES. NAM DATA ON
BUFKIT SHOWS STRONG DRYING ACROSS THE AREA STARING EARLY FRIDAY.
PLEASANT...BUT COOL WEATHER...IS INDICATED FRIDAY NIGHT THROUGH
SATURDAY NIGHT WITH THE PASSAGE OF A SURFACE HIGH PRESSURE RIDGE.

LONGER TERM...SUNDAY THROUGH WEDNESDAY NIGHT
LONG RANGE MODELS CONTINUE TO SHOW A PROGRESSIVE WEATHER PATTERN
DURING THE PERIOD. UPPER HIGH PRESSURE RIDGE OVER THE CENTER OF THE
NATION AT THE START OF PERIOD WILL PROVIDE DRY AND MILD WEATHER
CONDITIONS INTO MONDAY...THEN THE PATTERN TRANSCEND TO MORE WESTERLY
AIRFLOW AS LONGWAVE TROUGH OVER THE PACIFIC COAST SHIFTS EAST OVER
THE WESTERN THIRD OF THE NATION. MINOR SHORTWAVE TROUGHS ALONG WITH
WEAK ISENTROPIC LIFT AHEAD OF THESE TROUGHS SHOULD HELP SET OFF
SCATTERED SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
OVER THE UPPER MIDWEST.

MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

99/99
Hazardous weather outlook, Apr 6, 12:00 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
100 PM CDT THU APR 6 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
100 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...REST OF TODAY AND TONIGHT

THERE IS CHANCE OF THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL AND
SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. THIS THREAT IS
ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY FROM GRANITE FALLS TO
MANKATO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE CENTRAL PLAINS
STATES MONDAY NIGHT ACROSS MINNESOTA TUESDAY THROUGH EARLY
WEDNESDAY. THUNDERSTORMS WITH STRONG WINDS...HAIL AND DANGEROUS
LIGHTNING ARE POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TODAY AND
TONIGHT.

The radar

The Minneapolis radar (KMPX), 135 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

13 hail. Local standard time, as filed.

Hail, Renville

When
April 6, 2:29 PM CST
Where
Renville County, 5 mi NW of Renville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.850, -95.283

Hail, McLeod

When
April 6, 3:00 PM CST
Where
McLeod County, Hutchinson
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.883, -94.367

Hail, Carver

When
April 6, 3:16 PM CST
Where
Carver County, Hamburg
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.733, -93.950

Hail, Carver

When
April 6, 3:22 PM CST
Where
Carver County, Norwood
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
44.767, -93.917

Dime size hail occurred at intersection of Highway 5 and 33.

Hail, McLeod

When
April 6, 3:25 PM CST
Where
McLeod County, 5 mi SW of Hutchinson
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.833, -94.433

Hail, Lac Qui Parle

When
April 6, 3:26 PM CST
Where
Lac Qui Parle County, 5 mi E of Dawson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.933, -95.967

Hail covered the ground.

Hail, Carver

When
April 6, 3:53 PM CST
Where
Carver County, 1 mi S of Cologne
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.750, -93.783

Hail, Carver

When
April 6, 4:05 PM CST
Where
Carver County, 5 mi S of Cologne
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
44.700, -93.783

Hail, Carver

When
April 6, 4:15 PM CST
Where
Carver County, 2 mi W of Chaska
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
44.783, -93.633

Hail, Carver

When
April 6, 4:20 PM CST
Where
Carver County, Chaska
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.783, -93.600

Hail, Hennepin

When
April 6, 5:22 PM CST
Where
Hennepin County, Bloomington
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
44.817, -93.317

Dime size hail fell at the intersection of 90th and Penn avenue.

Hail, Ramsey

When
April 6, 5:45 PM CST to 5:55 PM CST
Where
Ramsey County, St Paul
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.967, -93.150

Nickel to quarter size hail fell near the junction of Interstate 35E and Maryland Avenue.

Hail, Hennepin

When
April 6, 5:49 PM CST
Where
Hennepin County, Minneapolis
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.000, -93.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500867, 5500954, 5500868, 5500944, 5500945, 5500946, 5500947, 5500948, 5500949, 5500950, 5500951, 5500952, 5500953.